question-icon

headache sowllen lips bad taste stomach ache

default
Posted on Fri, 8 Feb 2019
Question: headache sowllen lips bad taste stomach ache
doctor
Answered by Dr. Michelle Gibson James (53 minutes later)
Brief Answer:
different possible causes, viral infection considered

Detailed Answer:
Hi, thanks for using healthcare magic

Headache, altered taste and stomach pain are commonly related a viral infection. Headache is one of the most common viral infection symptoms and occurs as a part of different conditions, infection or other wise.

Swelling of the lips however does not usually occur with viral infections though it can rarely occur (eg in cold sores), it is usually a symptom of allergies or trauma such as an insect bite or a side effect of medication. Some medications such as the blood pressure meds ACE inhibitors cause lip swelling (eg ramipril, lisinopril, enalapril)

You may want to consider the use of: (1) fluids and rest

(2)anti inflammatory pain meds such as ibuprofen, naproxen, cataflam- one of these would help with the headache and also reduce the stomach ache and swelling (by reducing inflammation)

(3)anti histamine
eg benadryl, allegra, claritine

(4)peptobismol can also sometimes help with stomach ache or upset

If vomiting or diarrhea occur, other treatment would be needed such as holding off solid foods for a while, making sure to replace fluids and probiotics

If symptoms do not improve or worsen, then you should be seen for assessment. Physical examination would be needed.

I hope this helps, feel free to ask any other questions

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Michelle Gibson James

General & Family Physician

Practicing since :2001

Answered : 16811 Questions

premium_optimized

The User accepted the expert's answer

Share on

Get personalised answers from verified doctor in minutes across 80+ specialties

194 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
headache sowllen lips bad taste stomach ache

Brief Answer: different possible causes, viral infection considered Detailed Answer: Hi, thanks for using healthcare magic Headache, altered taste and stomach pain are commonly related a viral infection. Headache is one of the most common viral infection symptoms and occurs as a part of different conditions, infection or other wise. Swelling of the lips however does not usually occur with viral infections though it can rarely occur (eg in cold sores), it is usually a symptom of allergies or trauma such as an insect bite or a side effect of medication. Some medications such as the blood pressure meds ACE inhibitors cause lip swelling (eg ramipril, lisinopril, enalapril) You may want to consider the use of: (1) fluids and rest (2)anti inflammatory pain meds such as ibuprofen, naproxen, cataflam- one of these would help with the headache and also reduce the stomach ache and swelling (by reducing inflammation) (3)anti histamine eg benadryl, allegra, claritine (4)peptobismol can also sometimes help with stomach ache or upset If vomiting or diarrhea occur, other treatment would be needed such as holding off solid foods for a while, making sure to replace fluids and probiotics If symptoms do not improve or worsen, then you should be seen for assessment. Physical examination would be needed. I hope this helps, feel free to ask any other questions